Nifedical XL and Depression
Is there a connection between Nifedical XL and depression? Clinical studies have shown that less than 1 percent of people taking Nifedical XL experienced depression as a side effect. However, because depression is so common in today's society, it is difficult to tell if the medication alone or other factors cause the depression. Be sure to talk to your healthcare provider if you develop any symptoms of depression while taking Nifedical XL.
Nifedical XL and Depression: An OverviewNifedical XL® (nifedipine) is a prescription medication known as a calcium channel blocker. It is used to treat chest pain (known medically as angina) and high blood pressure (hypertension).
Just like any other medicine, there are potential side effects with Nifedical XL. One of these possible side effects is depression.
Nifedical XL and Depression: How Common Is It?The safety and effectiveness of Nifedical XL has been studied in many people. In these clinical trials, less than 1 percent of people reported depression as one of the drug's side effects.
The challenge with Nifedical XL and depression is that, given how rarely depression is reported with Nifedical XL and how common it is within the general population, it is difficult to tell whether depression is caused by Nifedical XL alone, other factors, or a combination of both.
Nifedical XL and Depression: SuggestionsFor people taking Nifedical XL, depression may occur. Therefore, if you notice any possible symptoms of depression while taking Nifedical XL, or something "just does not seem right," you should talk to your healthcare provider. Your healthcare provider will be able to diagnose and treat the problem. If your healthcare provider believes the medicine may be causing your symptoms, he or she may recommend another angina or blood pressure medicine.